Hi all! Right now it's the new moon and I start to feel slightly agitated but I take two good meds that help to stabilize things--Lithium and Risperdal. The reason I am feeling disgusted (if that's even a good word) is because of the other ailments I have--allergies, rashes, sinus, ibs, and even the new situation with my eyes--possibly the early stages of glaucoma[narrow angle]--and this causes a lot of eye strain and I'm just waiting to get my new glasses and have an appointment with the opthalmologist in early June. I just feel if it isn't one thing it's something else to take its place. I even stopped smoking on January 6th and have tried to put my heart and soul into doing some very positive things including self improvement to take the place of the self injury via nicotine, but some days it just feels like it's all for naught. Things really hurt right now! I know I always sound like I'm feeling sorry for myself and I suppose I am, but this is chronic pain. I've made other posts along the way and other members have tried to be helpful and suggest that I try to step outside of myself and find other interesting things. That's all well and good, but a person knows their own body and believe me if I could continue, I would. I have always been an active person and am not afraid of work, but when you don't feel well, this eyesight thing really stands in your way. I am going to my psychiatrist tomorrow and will vent to her. If she tells me to take this up in therapy, I will ask her what my therapist can do if it's a physical thing. I don't even know if I should be taking these two meds if glaucoma is suspected. Thanks so much for listening & I'm sorry to complain. God bless all--Hopeto--
Just wanted to let you know that I have an idea of how you feel. I suffer from year round allergies as well. I've been miserable as of late although my allergies have gotten better over the past few days thanks to the rainy weather we've had.
Good luck at your appointment tomorrow! Let us know how everything goes.
Atypical Bipolar I Disorder with Rapid Cycling
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN
Last edited by dreams in neon; 04-27-2009 at 01:35 AM.
Hi Katlin & Dreams! Thank you both so much for caring. I got to sleep last night finally after anticipating my visit today and ended up getting up early--this does a job on my psyche by not having enough sleep. I went to the doctor's today and told her how I felt and she assured me that I have legitimate concerns about my health and the side effects of meds. I told her about the glaucoma and she said I had every right to be concerned about the effect of the psych meds but told me I shouldn't worry. She asked me if I'm seeing the opthalmologist soon and I said yes--June 8th because the pressure is pretty much okay so I can wait. She told me that my blood levels for lithium were low and wants me to up it by one more pill, which will make it 750 mg. Still I guess that's not too high either and is increasing me to 1 mg. for the Risperidone I'm taking. I told her this really gets me down when the physical stuff kicks in and either makes me feel crummy or fatigued. She asked me if I talk about this stuff in therapy, which I knew she would say anyway, and I told her a therapist is not going to improve my physical body; she only hears me gripe about transient things and some of my past experiences. She really didn't answer one way or the other and I told her I go to therapy faithfully and have been doing so for 17 years, and since November to their office. Sometimes I think psychiatrists and therapists think that you only have one ailment instead of 3 or 4 and don't know what to say when the whole mind-body thing doesn't jive properly. They really frustrate me at times. Thank God for this board because you can connect with someone who maybe has felt like you have and perhaps they know a better way of coping--like you guys!! Dreams: Thank you so much for your support and I will look forward to sharing some ideas with you very soon. Kat: You always have a kind word for everyone on this board and it raises the spirits. Thank you so much. God bless you both and I will post again in the next day or two and give you the play by play. Be well--Hopeto--
I'm glad your appt went okay and your meds did'nt have to be adjusted too much. It's too bad that your tdoc doesn't understand more of your physical illnesses, she could be a reall asset if she did. I'm very lucky in that my tdoc has a history in Chronic Pain and illness just like I do, so she is very helpful and sympathetic to the physical as well as the mental.
Having a tdoc who has compassion an empathy so important. I feel every doctor should be able to empathize with their patients. They provide much better care when they do. And not just sympathy, but empathy. There is a huge differnece, and these two differences can make the treatment so much better. yea, okay people fell bad for us and sorry for us and they sympathize. but unless they can put themselves in our shoes and empathize, i don't feel we get the treatment we deserve.